Indiana, 2008Damaging Wind in Indiana, June 27, 2008
June 27, 2008 · NWS IWX · 1 event in 1 county or zone
The area was affected by the northern fringe of a line of strong to severe thunderstorms in advance of a weak wave. Isolated wind damage with a collapsing storm was noted in the Fort Wayne area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The area was affected by the northern fringe of a line of strong to severe thunderstorms in advance of a weak wave. Isolated wind damage with a collapsing storm was noted in the Fort Wayne area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 27, 2:15 PM EST, 0 minutes earlier.
Area forecast discussion, Jun 27, 2:15 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
315 PM EDT FRI JUN 27 2008
.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)
STILL A VERY COMPLICATED SCENARIO PLAYING OUT FOR THE CWA THROUGH
SATURDAY NIGHT WITH CONVECTION EXPECTED TONIGHT AND AGAIN ON
SATURDAY WITH THE DETAILS ONCE MORE DEPENDENT ON EACH PRIOR EVENT.
MCV NOTED ON SATELLITE NEAR IA-MO BORDER MOVING EAST TOWARD CWA WILL
CAUSING CONVECTIVE INITIATION TO OUR WEST. THIS MCV/ASSOCIATED
CONVECTION WILL MOVE EAST AND IMPACT THE CWA AFTER 00Z. DEVELOPMENT
EXPECTED UPSTREAM BEHIND THIS FEATURE LATE THIS EVENING AS STRONG
UPPER LEVEL WINDS MOVE SW ALONG WITH THE MID/UPPER LOW. STILL
LOOKING AT THE POSSIBILITY THAT THIS COULD TRANSITION INTO A
WIDESPREAD WIND EVENT IMPACTING THE AREA OVERNIGHT. FRONTAL PASSAGE
EXPECTED ON SATURDAY...WITH STORM POTENTIAL HIGHLY DEPENDENT ON
TIMING. 12Z NAM BRINGS FRONT TO OUR DOORSTEP BY EARLY SATURDAY
MORNING...SLOWING PROGRESSION EASTWARD AND PRESSING THROUGH THE CWA
BY LATE AFTERNOON. GFS ENSEMBLE FASTER WITH FEATURES. SPC SIDED
WITH FASTER PROGRESSION...PUSHING SLIGHT SVR RISK INTO EASTERN CWA
ONLY. TEND TO AGREE WITH THIS TREND...BUT THIS IS HIGHLY DEPENDENT
ON WHAT HAPPENS OVERNIGHT INTO THE MORNING HOURS...THE ABILITY OF
THE AIRMASS TO RECOVER INSTABILITY AFTER ANY OVERNIGHT/MORNING
ACTIVITY...AND THE EXACT TIMING OF THE BNDRY THROUGH THE FORECAST
AREA. CERTAINLY LOOKS LIKE POTENTIAL FOR STRONG STORMS FAVORING THE
EASTERN HALF OF THE CWA. BEHIND THE FRONT CONDITIONS IMPROVE WITH
DRIER AIR BEGINNING TO FILTER IN BY LATE SATURDAY NIGHT.
&&
.LONG TERM...
NOT MUCH IN THE WAY OF CHANGE FOR THE LONG TERM PORTION OF THE
FORECAST. UPPER LEVEL LOW OVER THE WESTERN GREAT LAKES WILL MOVE
INTO SOUTHEASTERN ONTARIO BY THE LATTER HALF OF THE WEEKEND. RAIN
CHANCES WILL LINGER THROUGH THE FIRST HALF OF SUNDAY AS THE COLD
POOL ASSOCIATED WITH THE UPPER TROUGH BRUSHES THE NORTHERN ZONES.
THE FIRST PART OF NEXT WEEK SHOULD SEE PARTLY CLOUDY SKIES AND
WARMING TEMPERATURES AS NORTHWEST FLOW BECOMES ESTABLISHED. HIGH
AMPLITUDE RIDGE OVER THE FOUR-CORNERS COMBINED WITH THE EXITING
TROUGH WILL LEAD TO THE INCREASING TEMPERATURES AND LOWERING POPS.
TEMPERATURES SHOULD RETURN TO THE MID AND UPPER 80S BY MID WEEK.
WESTERN UPPER RIDGE BEGINS TO FLATTEN OUT BY LATE WEDNESDAY AS
ANOTHER TROUGH DROPS SOUTHEASTWARD ACROSS ONTARIO AND HELPS TO
FORCE A COLD FRONT THROUGH THE NORTHERN PART OF OUR AREA. WITH THE
DYNAMICS EXPECTED TO REMAIN NORTH OF OUR AREA...THE FRONT SHOULD SAG
SLOWLY SOUTHWARD ACROSS THE AREA. THIS WILL LIKELY BRING AND
INCREASED CHANCE FOR RAIN BY THURSDAY MORNING. THIS SCENARIO IS
ALREADY DEPICTED IN THE ZONES SO NO CHANGE IS NEEDED. A WAVE MAY
DEVELOP ALONG THE BOUNDARY ACROSS NORTHERN MISSOURI AND TRACK INTO
SOUTHERN INDIANA. IF THIS SCENARIO PANS OUT...HEAVY RAIN COULD BE A
PROBLEM FOR PARTS OF THE AREA. HOWEVER...THERE IS NOT A LOT OF
CONFIDENCE WITH THIS SOLUTION SINCE IT IS SO FAR OUT SO WILL LEAVE
POPS AT CHANCE.
&&
.AVIATION...
LINE OF SHOWERS AND TSTORMS MOVING THROUGH THE WESTERN CWA AT THIS
TIME...SHOULD ONLY IMPACT KSBN WITH SCATTERED SHOWERS WHILE KFWA
MAY SEE A THUNDERSTORM AS THIS LINE PROGRESSES EASTWARD. LATER
THIS EVENING...DEVELOPMENT EXPECTED AHEAD OF DISTURBANCE NEAR THE
ILLINOIS RIVER WILL MOVE INTO THE REGION WITH A CHANCE FOR
THUNDERSTORMS AT BOTH TERMINALS. ALSO STILL LOOKING AT ANOTHER
ROUND LATE TONIGHT WITH MORE CONVECTION FURTHER TO THE NORTHWEST
THAT MAY FIRE THIS EVENING. AS A RESULT...LONG PERIODS OF VCTS IN
THE TAFS WITH A TEMPO TO ADDRESS TSTORM IMAPCT AT KFWA THIS
AFTERNOON WITH THE PRESENT ACTIVITY ONGOING AND MOVING EAST.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SHORT TERM...LUDINGTON
LONG TERM...REHBEIN
AVIATION...LUDINGTON
Hazardous weather outlook, Jun 27, 5:28 AM EST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
628 AM EDT FRI JUN 27 2008
INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-281000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
628 AM EDT FRI JUN 27 2008 /528 AM CDT FRI JUN 27 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND EXTREME SOUTHEASTERN
LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS BEGINNING AROUND MID MORNING
BUT ESPECIALLY SO LATER THIS AFTERNOON AND EVENING.
ALTHOUGH AN ISOLATED SEVERE STORM WITH DAMAGING WINDS CAN NOT BE
RULED OUT FROM LATE MORNING INTO EARLY AFTERNOON...A MUCH MORE
SUBSTANTIAL RISK FOR AN ORGANIZED DAMAGING WIND EVENT EXITS FROM
LATE THIS AFTERNOON THROUGH THIS EVENING. AT THIS POINT IT
APPEARS THE GREATEST RISK WILL BE AFTER 4 PM AS A SQUALL LINE
WITH STRONG DAMAGING WINDS MOVES EASTWARD OUT OF THE MISSISSIPPI
VALLEY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
CHANCES FOR THUNDERSTORMS WILL CONTINUE INTO MONDAY. SEVERE STORMS
WITH DAMAGING WINDS AND LARGE HAIL ARE A GOOD BET SATURDAY
AFTERNOON AND EVENING ACROSS THE ENTIRE AREA AND AGAIN SUNDAY
AFTERNOON...ESPECIALLY ACROSS NORTHERN INDIANA AND NORTHWEST OHIO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY BY THIS EVENING.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jun 27, 2:09 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
309 PM EDT FRI JUN 27 2008
INZ018-271945-
ALLEN-
309 PM EDT FRI JUN 27 2008
...SPECIAL WEATHER STATEMENT...
AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT WAYNE...MOVING EAST AT 30 MPH.
UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE LIKELY WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
NEW HAVEN...
GRABILL...
WOODBURN...
LEO-CEDARVILLE...
CUBA...
HARLAN...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Thunderstorm Wind, Allen
- When
- June 27, 2:15 PM EST to 2:16 PM EST
- Where
- Allen County, 0.52 mi W of Ft Wayne
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 41.070, -85.140
Law enforcement officials reported tree branches and some power lines down in the city of Fort Wayne.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, June 27, 20082 deaths · 1 injured · $13 million · 1.75 in hail · 5 events
- Hail and Damaging Winds in North Carolina, June 27, 20081 death · 8 injured · 55 kt wind · 14 events
- Flash Flood and Hail in Nebraska, June 27, 20081 injured · $53 million · 1.75 in hail · 11 events
- Hail and Damaging Winds in Massachusetts, June 27, 20084 injured · $5.3 million · 50 kt wind · 9 events
- Tornado and Flash Flooding in Missouri, June 27 to 28, 20082 injured · $1.1 million · EF0 · 34 events
- Hail and Damaging Winds in Illinois, June 27, 2008$370,000 · 61 kt wind · 11 events
- Flash Flood in Missouri, June 27, 2008$500,000 · 1 event
- Hail and Damaging Winds in Mississippi, June 27 to 29, 2008$142,000 · 1 in hail · 19 events
- Hail and Damaging Winds in Iowa, June 27, 2008$174,000 · 2.75 in hail · 14 events
- Tornadoes and Flash Flood in Indiana, June 27, 20082 injured · $74,000 · EF0 · 10 events
- Hail in North Dakota, June 27, 2008$200,000 · 1 in hail · 2 events
- Lightning Strike in New Hampshire, June 27, 2008$200,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 111466.